MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SUMMIT S4/5 TAPERED REAMER; HIP INSTRUMENTS : REAMERS

DEPUY ORTHOPAEDICS INC US SUMMIT S4/5 TAPERED REAMER; HIP INSTRUMENTS : REAMERS
Catalog Number 257002200
Medical Device Problem Codes Naturally Worn (2988); Scratched Material (3020)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/22/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: examination of the returned instrument confirmed the complaint.Depuy considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Visual analysis found nicks at the tip of the attachment end.The flat areas on the attachment end are stripped / worn.The fluted area of the reamer also exhibits nicks with missing material.The root cause is attributed to wear out.For the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
We were informed that the summit tapered reamer size 4/5 is damaged at the connecting end.There was no surgical delay.The surgery was completed without delay.There looked to be slight damage to the end of the reamer where it connects to the t-handle or reamer attachment.Lot # for the item is a0905.

Brand Name
SUMMIT S4/5 TAPERED REAMER
Common Device Name
HIP INSTRUMENTS : REAMERS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key9027112
Report Number1818910-2019-104346
Device Sequence Number19393481
Product Code HTO
UDI-Device Identifier10603295143017
UDI-Public10603295143017
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number257002200
Device Lot NumberA0905
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/30/2019
Initial Date Received by Manufacturer 08/29/2019
Supplement Date Received by Manufacturer08/29/2019
Initial Report FDA Received Date09/13/2019
Supplement Report FDA Received Date09/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1